MAUDE Adverse Event Report: WAVELIGHT GMBH (AGPS) VERION DIGITAL MARKER M; MARKER, OCULAR

WAVELIGHT GMBH (AGPS) VERION DIGITAL MARKER M; MARKER, OCULAR
Model Number X-SPM-03
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported a situation where the guidance system showed incorrect indications during surgery.The surgery had to proceed with manual marking due to this issue.Unfortunately, lack specific information regarding the affected eye and the patient's identifier.During the initial surgery on (b)(6) 2023, a toric intraocular lens was implanted based on the system, but it did not effectively correct the astigmatism.The patient experienced difficulty with their vision as a result.Therefore, on (b)(6) 2023, the surgical team reoriented the axis of the lens.During this reorientation, it was observed that the intraocular lens itself was not off-axis, and the system display indicated the same location as before.However, when manual marking was performed, disregarding the system, a misalignment of approximately twenty degrees was noted.Following the surgery, the patient's vision significantly improved, and no further complaints were reported.
 
Additional Manufacturer Narrative
H.3., h.6.: investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported serial number indicates that the product was processed and released according to the product¿s acceptance criteria.Based on the data provided, the product subject matter expert found that using the same settings as the surgeon, a valid registration was not possible.The system does propose a registration, however the proposed registration is not good as there are no matching scleral vessels between the diagnostic and intra-operative image.By switch the microscope orientation to forty five degree (oblique) and re-attempt registration, a reliable registration with proper scleral vessel matching can be achieved.Therefore, the investigation is concluded.Incorrect microscope orientation selection following which an incorrect registration proposal was confirmed by the surgeon.This led to the mis-display of the axis at the digital marker.Therefore, the root cause code user handling.The manufacturer internal reference number is: (b)(4).

Brand Name
VERION DIGITAL MARKER M
Common Device Name
MARKER, OCULAR
Manufacturer (Section D)
WAVELIGHT GMBH (AGPS)
rheinstrasse 8
teltow 14513
GM  14513
Manufacturer (Section G)
WAVELIGHT GMBH (AGPS)
rheinstrasse 8
teltow 14513
GM   14513
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17886848
Report Number3010300699-2023-00009
Device Sequence Number17891134
Product Code HLG
UDI-Device Identifier00380659982705
UDI-Public00380659982705
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX-SPM-03
Device Catalogue Number8065998270
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale